Error on Panodil Junior instructions could lead to deadly overdose
Major pharmaceutical company Glaxo Smith Kline has revoked a handbook on Panodil Junior after mistakenly recommending a lethal dose of medication, writes DR.
The manual inaccurately states that children can take 120 millilitres/grams of the product Panodil Junior – six times the amount of the correct dose of the painkiller.
“It is a very serious mistake, and one which should not happen,” Henrik Kastoft, the head of communications at GSK Denmark, told DR.
He emphasises that the correct dose is just 20 millilitres, and that 120 millilitres is an overdose, which can lead to liver damage and – in a worst-case scenario – death.
It is estimated that around 2,000 copies of the handbook have been distributed to health advisers and pharmacies across Denmark.
The error was discovered by an employee of the company on Thursday afternoon, and it is said to be the result of an oversight in the proofreading process.
It is strongly recommended that consumers return their manuals to pharmacies or directly to Glaxo Smith Kline to ensure there are no dangerous manuals in circulation.